Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 11, 20214 counties in Kentucky

NWS Louisville, KY issued this special weather statement at Jun 11, 2021, 5:28 PM EDT for 4 counties in Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 5:28 PM EDT (21:28 UTC)
Expired
Jun 11, 2021, 6:15 PM EDT
In force
47 min
Issued by
NWS Louisville, KY

Counties Clark County, KY, Fayette County, KY, Jessamine County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

118 
WWUS83 KLMK 112128
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
528 PM EDT Fri Jun 11 2021

KYZ041-042-048-049-056-057-112215-
Bourbon-Fayette-Jessamine-Clark-Madison-Garrard-
528 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GARRARD...CENTRAL
CLARK...JESSAMINE...SOUTH CENTRAL BOURBON...MADISON AND FAYETTE
COUNTIES...

At 527 PM EDT, a strong thunderstorm was located 7 miles southeast of
Veterans Park, moving south at 20 mph.

Winds in excess of 30 mph are possible with this storm. Torrential 
rainfall is also occurring with this storm, and may cause localized 
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Lexington, Richmond, Nicholasville, Winchester, Cardinal Hill,
Cadentown, Fayette Mall, Veterans Park, Bryan Station and Chevy
Chase.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3785 8406 3782 8407 3785 8408 3782 8412
      3781 8412 3782 8410 3780 8408 3778 8411
      3774 8408 3765 8413 3760 8411 3754 8435
      3785 8469 3803 8465 3811 8430 3787 8400
      3787 8403 3783 8400
TIME...MOT...LOC 2127Z 342DEG 17KT 3791 8438 

$$

MJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:41 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 11, 2:41 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
241 PM EDT Fri Jun 11 2021

.Short Term...(This evening through Saturday)
Issued at 237 PM EDT Fri Jun 11 2021

Expect another afternoon of scattered showers and thunderstorms.
Surface analysis places center of low pressure over central Ohio
with two notable troughs, one extending SW across central KY and
another extending W across central Indiana. Current radar shows
scattered convection firing up along and ahead of both of these
features with much less coverage over southern Indiana south to the
Parkways. Overall environment is moist and unstable with SBCAPE
values exceeding 3000 J/kg and PWAT's from 1.70 to 1.90 inches. But
with shear values remaining low, the main threat continues to be
heavy localized rainfall and potential for flooding. But it should
be noted that hi-res models advertise less coverage today than
yesterday as RAP soundings do show a subtle 7H warm nose. But with
that said, overall environment continues to be conducive for
convective development.

Clearing overnight once again will lead to stratus and fog
development, especially from the Bluegrass to the Lake Cumberland
area. Fog should quickly dissipate after sunrise with stratus
lingering for a few hours. Saturday morning min temps will range in
the upper 60s to low 70s.

GEFS Integrated Water Vapor Transport shows the atmospheric river
weakening over the OH Valley, but still maintaining a presence over
the region through Saturday night as PWATs drop to around 1.50
inches. This will allow for another afternoon of chance showers and
thunderstorms, though the chance is slight. As the low moves farther
east, ridging aloft builds in bringing drier air that should limit
convection tomorrow afternoon. Best chances will be across southern
Indiana and along the Ohio River. Highs for Saturday will push into
the upper 80s to low 90s. And with dew points in the low 70s, real-
feel temperatures will be in the mid to upper 90s. So stay hydrated
and seek shade!

&&

.Long Term...(Saturday night through Friday)
Issued at 152 PM EDT Fri Jun 11 2021

A ridge west/trof east upper height pattern will be the rule for the
upcoming week.

On Sunday a broad, weak surface trough will slide through the Ohio
Valley from north to south. Mid-level lapse rates, 700mb winds, and
0-6km bulk shear will be weak along with some slight upper ridging.
Nevertheless, there will be plenty of moisture and instability for
even a subtle boundary to work with, so will keep scattered
showers/storms in the forecast with a diurnal peak in the
afternoon/early evening. Current timing indicates the best chances
will be in southern and eastern sections of central Kentucky.

Another weak boundary is expected to slip through the region Monday
night, but with little fanfare with its passage taking place at a
time of low instability and weakening wind energy aloft. Depending
on timing, a stray shower or storm could develop in southern Indiana
in the late afternoon or early evening, but with sounding progs
showing dry air aloft and some capping, will keep the general
forecast dry for now.

The forecast for the rest of the work week will also be dry at this
time, with better rain chances associated with the main storm track
across Canada (north of a powerful upper ridge that will be roasting
the American Southwest where exceptional drought is already well
established), along the eastern seaboard closer to the axis of the
eastern upper trough, and on the central Gulf Coast in a plume of
moisture coming up from the Bay of Campeche and Gulf of Mexico.

Temperatures will be fairly typical for this time of year, although
on Wednesday areas east of Interstate 65 may not make it out of the
70s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 139 PM EDT Fri Jun 11 2021

IMPACTS: Scattered showers and thunderstorms. MVFR to IFR fog and
low stratus Saturday morning at LEX.

DISCUSSION: Latest surface analysis places center of low pressure of
central Ohio. Expect to see another afternoon of scattered showers
and thunderstorms as the region remains within a moist and unstable
airmass. Radar is already showing scattered showers and isolated
thunderstorms SE of a line from LEX to BWG with much less coverage
NW of there. Another area of scattered convection is popping up just
south of IND and is expected to continue southward, affecting SDF
and LEX later this afternoon. Clearing tonight will lead to another
morning of low stratus and fog, which should mostly affect LEX.
Another round of late afternoon showers and storms is possible
Saturday within SDF's planning period.

CONFIDENCE: Medium to high on occurrence of thunderstorms, but low
to medium on actual location. Medium to high on stratus and fog
affecting LEX Saturday morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CG
Long Term...13
Aviation...CG
Hazardous weather outlook, Jun 11, 2:44 PM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
244 PM EDT Fri Jun 11 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-121845-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
244 PM EDT Fri Jun 11 2021 /144 PM CDT Fri Jun 11 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Slow-moving showers and thunderstorms will produce localized
torrential downpours tonight. Isolated flash flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms will be possible through the
weekend. These thunderstorms will be capable of torrential rainfall.
Areas that see repeated thunderstorms over a short time could
experience localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report heavy rainfall and flooding.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CG/13

In the hours before

Special weather statement, Jun 11, 2:46 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
146 PM CDT Fri Jun 11 2021

KYZ081-082-111930-
Cumberland-Clinton-
146 PM CDT Fri Jun 11 2021

...LINE OF STRONG THUNDERSTORMS WEST OF LAKE CUMBERLAND NEAR DALE
HOLLOW LAKE...

At 145 PM CDT, radar indicated strong thunderstorms from near
Burkesville to 10 miles west of Albany to 6 miles east of Celina.
Movement was east at 15 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Albany, Burkesville, Cartwright, Snow, Savage, Ida, Modoc, Seventy
Six, Decide, and Hobart.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3668 8538 3682 8535 3683 8505 3681 8503
      3676 8500 3670 8502 3669 8502 3668 8500
      3667 8501 3666 8500 3662 8501 3663 8524
      3662 8542
TIME...MOT...LOC 1845Z 286DEG 14KT 3679 8530 3667 8532 3656 8538

13
Special weather statement, Jun 11, 4:41 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
441 PM EDT Fri Jun 11 2021

INZ078-079-092-KYZ032-112115-
Jefferson-Clark-Scott-Trimble-
441 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JEFFERSON...
NORTHEASTERN CLARK...CENTRAL SCOTT AND WEST CENTRAL TRIMBLE
COUNTIES...

At 440 PM EDT, a strong thunderstorm was located near Scottsburg,
moving southeast at 20 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Scottsburg, Vienna, Charlestown, Lexington, Henryville, Underwood,
Otto, Clark Siding, Blocher and Marysville.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3871 8583 3877 8564 3856 8538 3842 8575
TIME...MOT...LOC 2040Z 329DEG 17KT 3867 8569

CJP
Special weather statement, Jun 11, 5:14 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Louisville KY
514 PM EDT Fri Jun 11 2021

INZ091-092-KYZ030-031-112145-
Floyd-Clark-Jefferson-Oldham-
514 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLARK...EAST CENTRAL
FLOYD...WEST CENTRAL OLDHAM AND NORTH CENTRAL JEFFERSON COUNTIES...

At 513 PM EDT, a strong thunderstorm was located 11 miles northwest
of Prospect, moving southeast at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Louisville, Jeffersonville, Prospect, Green Spring, Glenview,
Clarksville, Charlestown, Sellersburg, Goshen and Utica.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3849 8582 3853 8571 3836 8552 3825 8577
TIME...MOT...LOC 2113Z 334DEG 17KT 3847 8575

CJP
Special weather statement, Jun 11, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
528 PM EDT Fri Jun 11 2021

KYZ041-042-048-049-056-057-112215-
Bourbon-Fayette-Jessamine-Clark-Madison-Garrard-
528 PM EDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GARRARD...CENTRAL
CLARK...JESSAMINE...SOUTH CENTRAL BOURBON...MADISON AND FAYETTE
COUNTIES...

At 527 PM EDT, a strong thunderstorm was located 7 miles southeast of
Veterans Park, moving south at 20 mph.

Winds in excess of 30 mph are possible with this storm. Torrential
rainfall is also occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Lexington, Richmond, Nicholasville, Winchester, Cardinal Hill,
Cadentown, Fayette Mall, Veterans Park, Bryan Station and Chevy
Chase.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3785 8406 3782 8407 3785 8408 3782 8412
      3781 8412 3782 8410 3780 8408 3778 8411
      3774 8408 3765 8413 3760 8411 3754 8435
      3785 8469 3803 8465 3811 8430 3787 8400
      3787 8403 3783 8400
TIME...MOT...LOC 2127Z 342DEG 17KT 3791 8438

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:40 PM EDTAreal Flood AdvisoryLMKMadison3 hr
Jun 11, 5:48 AM EDTAreal Flood AdvisoryLMKMadison3 hr
Jun 11, 2:46 PM EDTSpecial Weather StatementLMKClinton44 min
Jun 11, 5:07 PM EDTAreal Flood AdvisoryLMKClark3 hr
Jun 11, 5:21 PM EDTAreal Flood AdvisoryLMKClinton, Cumberland3 hr
Jun 11, 5:31 PM EDTSpecial Weather StatementLMKJefferson, Oldham59 min
Jun 11, 5:32 PM EDTSpecial Weather StatementLMKHenry28 min
Jun 11, 5:41 PM EDTFlash Flood WarningLMKClark2 hr
Jun 11, 5:46 PM EDTAreal Flood AdvisoryLMKFayette, Garrard, Jessamine, Madison3 hr
Jun 11, 5:53 PM EDTAreal Flood AdvisoryLMKCasey, Lincoln3 hr
Jun 11, 5:59 PM EDTSevere Thunderstorm WarningLMKJefferson31 min
Jun 11, 6:05 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison29 min
Jun 11, 6:20 PM EDTSpecial Weather StatementLMKBullitt55 min
Jun 11, 6:23 PM EDTSpecial Weather StatementLMKAnderson, Boyle, Garrard, Lincoln, Mercer67 min
Jun 11, 6:32 PM EDTAreal Flood AdvisoryLMKAnderson, Franklin, Garrard, Lincoln, Mercer, Woodford3 hr
Jun 11, 6:35 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford25 min
Jun 11, 6:59 PM EDTSpecial Weather StatementLMKJessamine, Woodford46 min
Jun 11, 7:01 PM EDTSpecial Weather StatementLMKHardin, Larue, Nelson59 min
Jun 11, 7:25 PM EDTSpecial Weather StatementLMKCasey50 min
Jun 11, 7:58 PM EDTSpecial Weather StatementLMKHart47 min
Jun 11, 7:58 PM EDTSpecial Weather StatementLMKMarion47 min
Jun 11, 4:41 PM EDTSpecial Weather StatementLMKClark, Scott34 min
Jun 11, 5:14 PM EDTSpecial Weather StatementLMKClark31 min
Jun 11, 6:43 PM EDTSpecial Weather StatementLMKDubois62 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.